i am experiencing leg problems that are getting worse, they happen when i am sat in one position. It feels that my knee is trying to burst through my trousers and i have no feeling below the knee. i was prescribed neurontin and i have over the last 12 months been gradually increasing the dosage . i am now on 2 300mg capsuals 4 times a day this seemed to work for a while but it has been slowly getting worse to the extent that i have to keep getting to my feet to relieve the discomfort which is extremely inconvenient on a plane or public place…Any ideas? It comes on later in the day and at first I was diagnosed with restless leg syndrome. I have had Parkinsons for 12 years and this has only become a problem over the last 2 years, getting to the end of my tether now, it’s so uncomfortable.
Hello daveg. Sorry to hear of what you are going through. Have you seen your PD nurse to discuss?
Hello Justthisguy, trying to get hold of my PD nurse is a nightmare, and on the occasion that I have, it has resulted in my medication being altered one way or another, but that has made no difference at all. My GP seems to be at a loss with it and is reluctant to prescribe any more medication as I am on so much now.
My PD Consultant thought it may be due to low iron levels so I have been on an iron supplement for nearly a year now and tests show my levels are no good. But still no change with the legs. I read that Co-Careldopa can cause leg problems but my Consultant said it isn’t that. I don’t know how to cope with it anymore as it is ruling my life, the trouble is every medic puts everything down to the Parkinsons and it may be something different entirely.
I’m really sorry to hear that you haven’t been receiving the right support that you need for your leg problems. If you still need to speak to a PD nurse, one of our advisers via our confidential helpline can arrange for one to give you a call within 24 hours. Just give our helpline a call on 0808 800 0303, explain your situation and ask for a nurse to give you a call back.
Please keep me posted on how you get on with this.
Hi, this is a longshot but have any of your medical professionals considered DVT? I have had first hand professional dealings for 12+ years in the drug addictions field. This description has DVT red flags. Could be worth asking?
Best of luck.
Hi daveg, I suffer with the same symptoms & I was diagnosed with Parkinson’s neuropathy & was prescribed gabapentin 100mg which I take three time a day. I still suffer numbness but it’s more bearable.